Mississippi, 2004

Damaging Wind in Mississippi, August 10, 2004

August 10, 2004 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 1:48 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 10, 1:48 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE AUG 10 2004

.SHORT TERM...
EXPECT SOME RESIDUAL SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST
TONIGHT AS A SHEAR AXIS BEGINS TO SHIFT TO THE EAST. NEXT CONCERN
WILL BE A FRONTAL BOUNDARY MOVING THROUGH THE AREA TOMORROW NIGHT.
MODELS INDICATE THAT WE WILL BE IN THE RIGHT ENTRANCE REGION OF THE
UPPER LEVEL JET. THERE IS SOME DISAGREEMENT BETWEEN THE MODELS AS
FAR AS CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY TOMORROW AFTERNOON
AND EVENING. THE GFS SEEMS TO BE UNDERCUTTING THE MOISTURE TOMORROW
AFTERNOON. WILL GO WITH THE WETTER ETA SOLUTION AS THE LOCATION AND
TIMING OF THE BOUNDARY WILL BE RIGHT DURING MAX HEATING. WITH THE
LOCATION OF THE JET AND THE PROXIMITY OF THE FRONTAL BOUNDARY
COMBINED WITH PRECIPITABLE WATER NEAR NEAR 2.0...0-6 LAYER SHEAR IS
25-30KTS...AND DRY AIR ALOFT EXPECT THE POSSIBILITY OF SOME STRONG
THUNDERSTORMS WEDNESDAY AFTERNOON. THE AREA OF CONCERN TOMORROW
AFTERNOON WILL MAINLY BE ALONG AND NORTH OF THE NATCHEZ TRACE
SHIFTING SOUTH THROUGH THE EVENING. THE POSSIBILITY EXISTS FOR SOME
ISOLATED SEVERE BUT WILL LET THE OVERNIGHT SHIFT EVALUATE THAT
FURTHER. FOR THURSDAY AND FRIDAY TROPICAL STORM BONNIE WILL BE THE
MAIN PROBLEM...DEPENDING ON WHERE IT MAKES LANDFALL. NHC HAS IT
CURRENTLY MOVING INTO THE FLORIDA PANHANDLE. WITH THIS SOLUTION
EXPECT HIGH PRESSURE RIDGING TO BEGIN TO BUILD INTO THE WEST AND
NORTH COUNTIES ON FRIDAY BUT THE BOUNDARY WILL STILL EXTEND ALONG
THE SOUTHERN PORTION OF THE AREA...SO WILL LEAVE 40 POPS IN THE
SOUTH. BY FRIDAY HIGH PRESSURE RIDGING AND LOW RH VALUES WILL RULE
OVER THE ENTIRE AREA...OF COURSE THAT IS WITH THE CAVEAT NAMED BONNIE.

.LONG TERM...
GFS ENSEMBLES STILL INDICATE AN UNUSUALLY AMPLIFIED TROUGH OVER THE
EASTERN US THROUGH THE WEEKEND. THERE IS SOME DISAGREEMENT IN THE
ENSEMBLES AS TO WHEN THE TROUGH WILL LIFT NORTH. THE MAJORITY OF THE
SOLUTIONS INDICATE THE TROUGH WILL BEGIN LIFT NORTH EARLY
SUNDAY...BUT A FEW OF THEM STILL SHOW A DEEP TROUGH OVER THE EASTERN
U.S. INTO MONDAY. THIS WILL EFFECT LOW TEMPERATURES ON SUNDAY AND
MONDAY AND ALSO THE MOVEMENT OF CHARLIE OVER THE WEEKEND. THE MAIN
CONCERN THROUGH THE WEEKEND WILL BE OVERNIGHT LOWS. HIGH PRESSURE
RIDGING BEGINS TO BUILD IN OVER THE AREA ON FRIDAY. WILL GO WITH THE
PREVIOUS SHIFT ON MORNING TEMPERATURES BOTH DAYS...AS THE WINDS LOOK
LIKE THEY WILL BE TO STRONG FRIDAY MORNING TO ALLOW FOR IDEAL
RADIATIONAL COOLING. GUIDANCE INDICATES LIGHTER WINDS SATURDAY
MORNING SO WILL KEEP LOW TEMPERATURES AROUND 60. FROM SUNDAY
THROUGH WEDNESDAY HIGH PRESSURE RIDGING AND LOW RH VALUES WILL
PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  67  82 /  20  60  70  40
MERIDIAN      69  91  67  83 /  30  60  70  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

15
Hazardous weather outlook, Aug 10, 1:43 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE AUG 10 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111943-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
243 PM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON ACROSS
PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI ALONG AND NORTH OF THE NATCHEZ TRACE CORRIDOR. EXPECT
THE MOST INTENSE STORMS TO BE CAPABLE OF GENERATING GUSTY
WINDS...FREQUENT LIGHTNING...HEAVY DOWNPOURS AND SMALL HAIL.

A POWERFUL COLD FRONT WILL MOVE INTO THE ARKLAMISS TOMORROW
AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ALONG THE
BOUNDARY. THE COMBINATION OF THIS FEATURE...MODERATE INSTABILITY
AND SLIGHT WIND SHEAR SHOULD GIVE A FEW STORMS THE ABILITY TO
GENERATE WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE LOWER
MISSISSIPPI VALLEY WEDNESDAY NIGHT AND MOVE SOUTH OF THE REGION
BY LATE THURSDAY. MOISTURE...INSTABILITY...LIFT...AND SHEAR WILL
BE FAVORABLE FOR THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. SOME
STORMS WILL HAVE THE POTENTIAL TO PRODUCE 40 TO 50 MILE PER HOUR
WINDS AND SMALL HAIL.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY AUGUST 17.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 14 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rankin

When
August 10, 7:00 PM CST
Where
Rankin County, Montery
Measured
42 kt (48 mph) estimated gust
Property damage
$500
Reported by
BROADCAST MEDIA
Coordinates
32.183, -90.083

Two trees were blown down onto a power line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414775.